Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 26, 2008, 9:42 PM CDT for 5 counties in Kansas. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 27, 2008, 5:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KS, Cloud County, KS, Geary County, KS, Ottawa County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:42 PM CDT | HEAVY RAIN 2.5 | 1 E Delphos, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3854 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 270244
FFWTOP
KSC027-029-061-143-161-270645-
/O.NEW.KTOP.FF.W.0028.080627T0242Z-080627T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 145 AM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A TRAINING LINE OF THUNDERSTORMS OVER THE
WARNED AREA. ONE TO TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS
HAVE ALREADY FALLEN ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO TWO
INCHES...WITH LOCALLY HIGHER AMOUNTS TO AROUND 3 INCHES ARE POSSIBLE
THROUGH THE EARLY MORNING HOURS.
* LOCATIONS IMPACTED INCLUDE...
ADA...
CLAY CENTER...
DELPHOS...
GLASCO...
IDANA...
LEONARDVILLE...
LONGFORD...
MILFORD...
MILFORD LAKE...
MILTONVALE...
OAK HILL...
RILEY...
WAKEFIELD...
WELLS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3934 9793 3937 9793 3943 9793 3939 9673
3912 9670 3913 9793
TIME...MOT...LOC 0242Z 180DEG 0KT 3924 9746
$$
SW/EK4 follow-up statements
000
WGUS53 KTOP 270547
FFWTOP
KSC027-029-061-143-161-271045-
/O.EXT.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1242 AM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 545 AM CDT
* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED MODERATE TO BRIEFLY HEAVY RAIN STILL FALLING
ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO LOCALLY 2 INCHES
OF RAIN MAY FALL THROUGH 5 AM ACROSS THIS AREA. THE ADDITIONAL
RAINFALL WILL ONLY INCREASE EXISTING RUNOFF AND ENHANCE THE FLOOD
POTENTIAL ACROSS THE AREA THROUGH 5 AM.
* LOCATIONS IMPACTED INCLUDE...
ADA...
CLAY CENTER...
DELPHOS...
GLASCO...
IDANA...
LEONARDVILLE...
LONGFORD...
MILFORD...
MILFORD LAKE...
MILTONVALE...
RILEY...
WAKEFIELD...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3934 9793 3937 9793 3943 9793 3939 9673
3912 9670 3913 9793
TIME...MOT...LOC 0542Z 180DEG 0KT 3924 9746
$$000
WGUS73 KTOP 270959
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
457 AM CDT FRI JUN 27 2008
KSC061-161-271007-
/O.CAN.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-GEARY-
457 AM CDT FRI JUN 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN GEARY
AND RILEY COUNTIES...
DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER RILEY AND GEARY
COUNTIES HAD DISSIPATED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. LIGHT RAINFALL IS EXPECTED TO CONTINUE OVER THE AREA
OVER THE NEXT COUPLE OF HOURS.
LAT...LON 3943 9792 3941 9724 3926 9701 3913 9696
3913 9793
TIME...MOT...LOC 0957Z 180DEG 0KT 3924 9746
$$
KSC027-029-143-271045-
/O.CON.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-CLAY-OTTAWA-
457 AM CDT FRI JUN 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
NORTHERN OTTAWA...SOUTHERN CLAY AND SOUTHERN CLOUD COUNTIES...
AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS TRAINING OVER THE WARNED AREA.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING RAINFALL RATES OF ONE
INCH PER HOUR. THIS WILL LIKELY CAUSE ADDITIONAL FLOODING PROBLEMS
THROUGH THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
ADA...DELPHOS...GLASCO...IDANA...LONGFORD...MILTONVALE...OAK HILL...
WAKEFIELD AND WELLS.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
LAT...LON 3943 9792 3941 9724 3926 9701 3913 9696
3913 9793
TIME...MOT...LOC 0957Z 180DEG 0KT 3924 9746
$$
CAVANAUGH000 WGUS73 KTOP 271022 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 521 AM CDT FRI JUN 27 2008 KSC027-271031- /O.CAN.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY- 521 AM CDT FRI JUN 27 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CLAY COUNTY... DOPPLER RADAR INDICATED THE BAND OF HEAVIEST RAINFALL HAS MOVED SOUTH OF CLAY COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793 TIME...MOT...LOC 1021Z 180DEG 0KT 3924 9746 $$ KSC029-143-271045- /O.CON.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLOUD-OTTAWA- 521 AM CDT FRI JUN 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR NORTHERN OTTAWA AND SOUTHERN CLOUD COUNTIES... AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS TRAINING OVER THE WARNED AREA. THESE THUNDERSTORMS REMAIN CAPABLE OF PRODUCING RAINFALL RATES OF 1 INCH PER HOUR...WHICH WOULD LIKELY CAUSE ADDITIONAL FLOODING PROBLEMS. LOCATIONS IMPACTED INCLUDE... ADA...DELPHOS...GLASCO AND WELLS. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793 TIME...MOT...LOC 1021Z 180DEG 0KT 3924 9746 $$ CAVANAUGH
000 WGUS73 KTOP 271047 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 544 AM CDT FRI JUN 27 2008 KSC029-143-271054- /O.EXP.KTOP.FF.W.0028.000000T0000Z-080627T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLOUD-OTTAWA- 544 AM CDT FRI JUN 27 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CDT FOR NORTHERN OTTAWA AND SOUTHERN CLOUD COUNTIES... AT 544 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THERE ARE NO RECENT REPORTS OF FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES OF ONE HALF INCH PER HOUR...HOWEVER ADDITIONAL FLASH FLOODING IS NOT ANTICIPATED...THEREFORE THE FLASH FLOOD WARNING WILL NOT BE EXTENDED. LAT...LON 3943 9792 3942 9748 3913 9736 3913 9793 TIME...MOT...LOC 1044Z 180DEG 0KT 3924 9746 $$ CAVANAUGH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:29 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 3:29 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT THU JUN 26 2008 .DISCUSSION... SYNOPTIC SCALE HAS CHANGE LITTLE IN THE LAST DAY OR SO. BROAD UPPER RIDGING REMAINS OVER THE WEST WITH UPPER JET WELL NORTH OF THE CENTRAL PLAINS. THIS JET HAS PUSHED A DECENT UPPER TROF INTO THE NORTHERN ROCKIES HOWEVER. LOCAL UPPER LEVEL FLOW IS GENERALLY WEAK AND WESTERLY...WITH A TRANSITION TO SOUTHWEST TO SOUTH FLOW DOWN THROUGH THE TROPOSPHERE. WEAK WARM AIR ADVECTION REMAINS IN THE MID LEVELS...BUT 700MB TEMPS STILL WERE STRUGGLING TO BREACH 10C. MULTIPLE MESOSCALE PHENOMENA FROM OVERNIGHT/EARLY MORNING CONVECTION WERE IN AND NEARBY THE AREA...WITH OUTFLOW BOUNDARIES ALONG A LINE NEAR KTOP-KEMP...JUST SOUTH OF THE NEBRASKA BORDER...AND AN MESOSCALE CONVECTIVE VORTEX /MCV/ PUSHING EAST FROM NORTH CENTRAL KANSAS. 19Z MIXED LAYER INSTABILITY HAS PUSHED TO THE 2500-3500 J/KG RANGE WITH SOME SLIGHT INCREASE IN DEEP LAYER SHEAR OCCURRING. SHOULD SEE AT LEAST SCATTERED CONVECTION THIS EVENING AS CURRENT AND NEW BOUNDARIES INTERACT WITH THE MCV. HAIL LIKELY THE BIGGEST CONCERN...WITH COLLAPSING SEVERE DOWNDRAFTS ALSO POSSIBLE. SLOW MOVING STORMS MAY TRAIN AND BRING A LOCALIZED FLOODING THREAT AS WELL. WILL ALSO NEED TO WATCH LOCATIONS TO THE NORTHWEST AS LEAD WAVES MOVE INTO THE NORTHERN PLAINS AHEAD OF THE LARGER WAVE. CONVECTIVE CLUSTERS FROM THIS ARE WOULD LIKELY PUSH SOUTHEAST TO SOUTH AND MAY ENTER THE REGION OVERNIGHT. WITH THE LOCAL AND UPSTREAM CONVECTIVE CONCERNS...CHANCE POPS WILL BE MAINTAINED FOR NORTHERN AND EASTERN AREAS THROUGH THE NIGHT. COLD FRONT ASSOCIATED WITH THE NORTHERN UPPER TROF STILL ON TRACK TO ENTER THE CWA FRIDAY...BUT TIMING AND CONSISTENCY OF THE BOUNDARY IS IN QUESTION AS OUTFLOWS FROM TONIGHT/S CONVECTION WILL LIKELY BRING THE EFFECTIVE BOUNDARY INTO THE AREA AT DIFFERENT RATES THAN THE SYNOPTIC MODELS CAN HANDLE. AMOUNT OF DAYTIME HEATING IS THUS ALSO IN QUESTION...BUT KEPT HIGHS IN THE MIDDLE OF EXPECTED POSSIBILITIES. DESPITE INCREASING MID LEVEL FLOW...SHOULD STILL HAVE ONLY A SMALL CAP TO OVERCOME AS THE BOUNDARY ARRIVES...WITH LARGER SCALE LIFT LIKELY ABLE TO OVERCOME THE CAP FOR THUNDERSTORM DEVELOPMENT. BETTER ORGANIZED CONVECTION IS LIKELY TO EVOLVE WITH THE INCREASED SHEAR FOR SEVERE WEATHER POTENTIAL. 65 THE LOCATION OF THE FRONTAL BOUNDARY EARLY FRIDAY EVENING WILL BE A DETERMINING FACTOR ON THE PLACEMENT OF THE HIGHEST CHANCES OF PRECIPITATION. HAVE CONTINUED TO HIGHLIGHT NORTHEAST AND EAST CENTRAL KANSAS WHICH IS LIKELY TO STILL BE AHEAD OF THE FRONT ATTM. THE NAM AND THE GFS DIFFER ON TIMING BUT CONVECTIVE OUTFLOW MAY CHANGE THE WIND FIELDS ANYWAY. THE UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL TRANSLATE EASTWARD IN THE 06Z-12Z SATURDAY TIME PERIOD. THE FRONT WILL PUSH INTO SOUTHERN KANSAS AND FOCUS THUNDERSTORMS ALONG IT. ANOTHER CONCERN MAY BE HEAVY RAINFALL WITH THE TRAINING OF STORMS SOUTHEAST OF THE TURNPIKE WHERE PRECIPITABLE WATER VALUES WILL EXCEED 2 INCHES. DEPENDING ON HOW FAR SOUTH THE FRONT MOVES INTO SOUTHEAST KANSAS BY SATURDAY MORNING WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS FOR THE EARLY MORNING HOURS IN EAST CENTRAL KANSAS. TEMPERATURES WILL COOL OFF BEHIND THE FRONT FOR THE WEEKEND WITH COOL ADVECTION AND HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS. HIGHS SATURDAY AND SUNDAY IN THE LOW TO MID 80S AND LOWS SUNDAY MORNING NEAR 60. MOISTURE AND INSTABILITY SET UP ACROSS WESTERN KANSAS MONDAY NIGHT AND TUESDAY. TUESDAY NIGHT THE LOW LEVEL JET INCREASES TO AROUND 30 KTS WITH A SHORTWAVE TROUGH MOVING EAST FROM THE ROCKIES. LIFT ASSOCIATED WITH THE JET MAY TOUCH OFF SOME SCATTERED THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING AS IT BECOMES SOUTHWEST. THE TROUGH PLACEMENT VARIES WITH THE GFS MORE CONSERVATIVE AND WEAKER THAN THE ECMWF GIVEN THIS UNCERTAINTY FOR LATE NEXT WEEK WILL ONLY GO WITH SMALL CHANCES OF PRECIPITATION AT THIS TIME. THE ECMWF BREAKS DOWN THE RIDGE AND MOVES THE TROUGH THROUGH WHILE THE GFS DOES NOT. TEMPERATURES WILL WARM BACK UP INTO THE LOWER 90S TUESDAY AND WEDNESDAY THEN IN THE UPPER 80S TO NEAR 90 ON THURSDAY. LOWS MAINLY IN THE 60S TO LOWER 70S. 53 && .AVIATION... SOUTHEAST WINDS SHOULD BECOME MORE SOUTH THIS AFTERNOON FOR TOP/FOE AS OUTFLOW BOUNDARY FROM MORNING MISSOURI CONVECTION MIXES OUT. CONVERGENCE NEAR THE BOUNDARY AND MCV FROM APPROACHING FROM THE NORTHWEST SUGGESTS SOME POSSIBILITY OF CONVECTION AT ALL TAF SITES THIS AFTERNOON...PERHAPS INTO THE EARLY EVENING...THOUGH JUST WHERE THE CONVECTION WILL FIRE WILL LIMIT THE HANDLING OF THIS POSSIBILITY TO A CB FORECAST. SOUTHWEST LOW LEVEL JET SHOULD INCREASE TO AROUND 45KT OVERNIGHT FOR SOME MODERATE WIND SHEAR...MIXING OUT BY MID MORNING FRIDAY. 65 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 10:57 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1057 AM CDT THU JUN 26 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-271600- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1057 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND TONIGHT...SOME OF WHICH MAY BECOME SEVERE. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARD...BUT DAMAGING WINDS AND AN ISOLATED TORNADO COULD ALSO OCCUR. HEAVY AMOUNTS OF RAIN COULD ALSO OCCUR IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES INCREASE FOR FRIDAY AND FRIDAY NIGHT...AND SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS COULD RESULT FROM THESE THUNDERSTORMS. MUCH OF THE AREA WILL HAVE SOME CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 26, 8:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 6 N GLASCO 39.45N 97.83W
06/26/2008 CLOUD KS TRAINED SPOTTER
4 INCH TO 6 INCH TREE LIMBS DOWN. WIND GUSTS ESTIMATED TO
BE IN EXCESS OF 60 MPH.
&&
JLLocal storm report, Jun 26, 8:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD 2 W JAMESTOWN 39.60N 97.90W
06/26/2008 CLOUD KS LAW ENFORCEMENT
WATER ACROSS THE ROAD 2 MILES WEST OF JAMESTOWN ALONG
HIGHWAY 28. WATER ALSO ACROSS ROAD 4 MILES NORTH OF
JAMESTOWN ALONG THE COUNTY LINE.
&&
BLAIRSpecial weather statement, Jun 26, 9:18 PM CDT, 24 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 918 PM CDT THU JUN 26 2008 KSZ054-270300- LYON- 918 PM CDT THU JUN 26 2008 THROUGH 1000 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTH AT 28 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THIS LINE OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE AMERICUS...EMPORIA...NEOSHO RAPIDS AND OLPE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 152 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 142 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. SW/EK
Local storm report, Jun 26, 9:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 6 S JAMESTOWN 39.52N 97.87W
06/26/2008 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
JLLocal storm report, Jun 26, 9:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
935 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN JAMESTOWN 39.60N 97.86W
06/26/2008 E4.00 INCH CLOUD KS PUBLIC
&&
JLLocal storm report, Jun 26, 9:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
939 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL JAMESTOWN 39.60N 97.86W
06/26/2008 E1.75 INCH CLOUD KS PUBLIC
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 53 min |
| Jun 26, 7:38 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 52 min |
| Jun 26, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 51 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Morris, Riley, Wabaunsee | 45 min |
| Jun 26, 8:27 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 48 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 47 min |
| Jun 26, 9:23 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 52 min |
| Jun 26, 9:28 PM CDT | Flash Flood Warning | TOP | Wabaunsee | 118 min |
| Jun 26, 9:50 PM CDT | River Flood Warning | TOP | Cloud | 35 hr |
| Jun 26, 10:38 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 6 hr |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 47 min |
| Jun 26, 11:30 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| Jun 26, 11:37 PM CDT | River Flood Warning | TOP | Clay | 10 hr |
| Jun 26, 11:37 PM CDT | River Flood Warning | TOP | Clay | 10 hr |
| Jun 26, 11:47 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Marshall, Republic, Riley, Washington | 5 hr |
| Jun 27, 4:44 AM CDT | Flash Flood Warning | TOP | Cloud, Republic | 106 min |
| Jun 27, 9:25 AM CDT | River Flood Warning | TOP | Coffey | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.